Tennessee, 2014Strong Wind in Tennessee, April 14, 2014
April 14, 2014 · NWS OHX · 1 event in 1 county or zone
Strong gradient winds during the early morning hours on April 14 blew down a few trees around Nashville.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong gradient winds during the early morning hours on April 14 blew down a few trees around Nashville.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Apr 14, 2:31 AM CST, 1 hour 29 minutes earlier.
Area forecast discussion, Apr 14, 2:31 AM CST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
331 AM CDT MON APR 14 2014
.DISCUSSION...
FORECAST REASONING WILL LEAN TOWARD A CONSENSUS MODEL SOLUTION
COMPROMISE FOR THE FORECAST PERIOD UNLESS OTHERWISE NOTED.
FORECAST QUANDARIES...CONVECTION STRENGTH TODAY...WINTRY MIX
POTENTIAL MAINLY NW PORTIONS OF MID STATE LATE TONIGHT...WIND
ADVISORY TODAY THRU TUE/FREEZE WATCH POTENTIAL WED MORNING...
AND TEMPS.
A LOT OF QUANDARIES FOR THIS FORECAST PERIOD. STARTING OFF...
EXPECTING THIS INITIAL ROUND OF SHWRS/TSTMS TO MOVE THRU THE MID
STATE THRU THE REMAINDER OF THE EARLY MORNING HRS...WITH ADDITIONAL
REDEVELOPMENT EXPECTED AT LEAST BY THIS AFTERNOON AS SFC FRONT
APPROACHES CKV AROUND 18Z AND MOVES TO JUST EAST OF NASHVILLE BY
00Z. SOME STRONG TSTMS WILL CONTINUE TO BE POSSIBLE TODAY JUST
AHEAD OF THE FRONTAL PASSAGE AND ACROSS SRN PORTIONS OF THE MID
STATE WHERE INSTABILITY AND FORCING WILL BE THE GREATEST. WILL GO
CLOSE TO MOS VALUES FOR TEMPS TODAY WITH HIGHS IN THE UPPER 60S TO
LOWER 70S. FRONT SHOULD PUSH E OF PLATEAU BY 15/06Z...WITH SOME
LINGERING MOISTURE BEHIND FRONTAL PASSAGE AHEAD OF THE UPPER LEVEL
TROUGH. THERE IS SOME POTENTIAL FOR A WINTRY MIX LATE ACROSS NW
PORTIONS OF THE MID STATE AS COLDER AIR WORKS IN...WITH TEMPS IN
THE MID 30S ACROSS THIS PORTION OF THE MID STATE...BUT UPPER 30S TO
LOWER 40S ELSEWHERE...BUT WITH MOISTURE PULLING OUT OF THIS REGION
RATHER QUICKLY AFTER 15/06Z...DO NOT FEEL AT THIS TIME CONFIDENT
ENOUGH TO MENTION...AND BELIEVE ANOTHER SET OF MODEL RUNS IS
NEEDED FOR FURTHER CLARIFICATION. EXPECTING TEMPS TO MAINLY BE IN
THE UPPER 40S ON TUE WITH BREEZY CONDITIONS CONTINUING. AS RIDGING
INFLUENCES BECOME EVEN MORE ENHANCED ACROSS THE MID STATE ON TUE
NIGHT...SKIES CLEAR...AND WINDS BECOME LIGHT...TEMPS SHOULD DROP
INTO THE MID TO UPPER 20S.
THUS...WITH THE ABOVE IN MIND...AND WITH THE SURFACE PRESSURE
GRADIENT CONTINUING TO BE STRONG THROUGH 15/00Z...AND INCREASING
EVEN MORE AFTER FRONTAL PASSAGE FROM 15/00Z-15/18Z...AND THEN
SLIGHTLY WEAKENING FROM 15/18Z-16/00Z...AND TO NOT CAUSE CONFUSION
BETWEEN SPS PRODUCT THAT NEEDS TO BE UPDATED...WILL BE ISSUING A
WIND ADVISORY THRU 16/00Z WITH BREEZY CONDITIONS WITH SUSTAINED
SOUTHERLY WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH POSSIBLE
THRU 15/00Z...SUSTAINED NORTH WINDS OF 20 TO 30 MPH WITH GUSTS
40-45 MPH 15/00Z-15/18Z...AND GUSTS BACK TO 35 MPH BETWEEN
15/18Z-16/00Z WITH SUSTAINED WINDS OF 15 TO 25 MPH.
THUS...AGAIN...WITH THE ABOVE IN MIND ALSO...AND WITH EXPECTED
TEMPS MAINLY BELOW 27 DEGREES...A HARD FREEZE IS BECOMING MORE
AND MORE LIKELY TO OCCUR BY WED MORNING...AND THUS WILL BE ISSUING
A FREEZE WATCH FROM MIDNIGHT UNTIL 9 AM CDT ON WED MORNING.
WILL BE GOING CLOSE TO PREVIOUS FORECAST REASONING REMAINDER OF WED
THRU THE WEEKEND WITH THE NEXT FRONTAL SYSTEM TO MOVE INTO THE MID
STATE FRI INTO FRI NIGHT...WITH TEMPS AGAIN APPROACHING SEASONABLE
NORMAL VALUES BY WEEKENDS END.
&&
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 72 41 48 28 / 100 70 20 05
CLARKSVILLE 68 36 47 27 / 100 70 10 05
CROSSVILLE 68 38 44 25 / 100 80 30 05
COLUMBIA 72 41 50 28 / 100 70 20 05
LAWRENCEBURG 72 40 51 28 / 100 70 20 05
WAVERLY 68 37 49 28 / 100 70 10 05
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING
FOR TNZ005>011-023>034-056>066-075-077>080-093>095.
WIND ADVISORY UNTIL 7 PM CDT TUESDAY FOR TNZ005>011-023>034-
056>066-075-077>080-093>095.
&&
31
Hazardous weather outlook, Apr 13, 8:17 PM CST, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
917 PM CDT SUN APR 13 2014
TNZ005>011-023>034-056>066-075-077>080-093>095-150230-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
917 PM CDT SUN APR 13 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TONIGHT.
A LINE OF STRONG THUNDERSTORMS WILL BE POSSIBLE BEGINNING AFTER
MIDNIGHT TONIGHT AND SPANNING THROUGH 7AM MONDAY. THE MAIN CONCERNS
WITH THESE STORMS WILL BE STRONG GUSTY WINDS OF 40-50 MPH AND VERY
HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
STRONG THUNDERSTORMS ARE POSSIBLE ON MONDAY WITH MAIN CONCERNS BEING
STRONG GUSTY WINDS AND SMALL HAIL.
BEHIND THE FRONTAL PASSAGE MONDAY NIGHT...BRISK NORTHWESTERLY WINDS
WITH GUSTS TO 35 MPH WILL BE POSSIBLE.
FROST AND FREEZE CONDITIONS WILL BE LIKELY ACROSS MIDDLE TENNESSEE
WEDNESDAY MORNING AS TEMPERATURES RANGE FROM 28 TO 32 DEGREES.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT HIGH WINDS...ESPECIALLY THOSE THAT CAUSE DAMAGE...TO
THE NATIONAL WEATHER SERVICE IN NASHVILLE.
EVEN THOUGH ANY STRONG THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND
ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER
CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING
CRITERIA.
TB12
In the hours before
Special weather statement, Apr 13, 10:54 PM CST, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1154 PM CDT SUN APR 13 2014
TNZ005-006-023>025-140545-
DICKSON-HOUSTON-HUMPHREYS-MONTGOMERY-STEWART-
1154 PM CDT SUN APR 13 2014
...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...HOUSTON...HUMPHREYS...
MONTGOMERY AND STEWART COUNTIES...
AT 1149 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES
NORTHEAST OF MURRAY TO BUENA VISTA...MOVING NORTHEAST AT 55 MPH.
SOME LOCATIONS IN THE PATH INCLUDE LAND BETWEEN THE LAKES...HOUSTON
COUNTY AIRPORT...DOVER...BIG ROCK...TENNESSEE RIDGE...INDIAN MOUND...
ERIN...CUMBERLAND CITY...WOODLAWN...PALMYRA AND SLAYDEN.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 3667 8785 3664 8784 3664 8711 3656 8714
3652 8711 3646 8712 3642 8715 3643 8718
3635 8728 3628 8733 3605 8799 3613 8792
3617 8792 3622 8796 3632 8796 3644 8807
3653 8804 3668 8807
TB12Special weather statement, Apr 13, 11:42 PM CST, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1242 AM CDT MON APR 14 2014
TNZ005-006-140630-
MONTGOMERY-STEWART-
1242 AM CDT MON APR 14 2014
...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY AND STEWART
COUNTIES...
AT 1236 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BIG ROCK TO
TENNESSEE RIDGE...MOVING EAST NORTHEAST AT 55 MPH.
SOME LOCATIONS IN THE PATH INCLUDE BIG ROCK...DOVER...INDIAN MOUND...
WOODLAWN AND CLARKSVILLE.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 3664 8711 3663 8712 3637 8769 3637 8771
3634 8777 3633 8790 3664 8779
TB12Strong Wind, Davidson
- When
- April 14, 4:00 AM CST to 5:00 AM CST
- Where
- Davidson forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.171, -86.777 (the zone’s center; the record gives no point)
A few trees were blown down across Davidson County due to strong gradient winds.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in California, April 14, 20141 death · 1 event
- Flooding in New York, April 14 to 17, 2014$6.0 million · 5 events
- Flash Flooding and Damaging Winds in Mississippi, April 14 to 15, 2014$760,000 · 63 kt wind · 47 events
- High Wind in Michigan, April 14, 2014$350,000 · 53 kt wind · 7 events
- Flooding in Michigan, April 14 to 15, 2014$265,000 · 3 events
- Flash Flood and Damaging Wind in Mississippi, April 14, 20142 injured · $100,000 · 65 kt wind · 2 events
- Flash Flooding and Damaging Wind in Alabama, April 14 to 15, 2014$130,000 · 52 kt wind · 12 events
- Flash Flooding and Lightning Strikes in Florida, April 14 to 15, 20141 injured · $75,000 · 5 events
- Flash Flooding and Damaging Winds in Louisiana, April 14, 2014$90,000 · 65 kt wind · 9 events
- High Wind in Ohio, April 14, 2014$75,000 · 52 kt wind · 3 events
- Hail and Damaging Winds in Louisiana, April 14, 2014$50,000 · 55 kt wind · 7 events
- Hail and Damaging Wind in Texas, April 14, 20141.75 in hail · 22 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 512179.